iCliniq logo

Ask a Doctor Online Now

HomeAnswersPhysiotherapypancreatitisDoes radiating pain from abdomen to left side of ribs suggest pancreatitis?

Sudden left rib pain radiating from abdomen: Pancreatitis?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Sreenivasa Rao

Medically reviewed by

iCliniq medical review team

Published At November 28, 2019
Reviewed AtMay 17, 2024

Patient's Query

Hello doctor,

I am a 32-year-old female. Last night out of nowhere I started having a pain suddenly under my ribs on the left side. About an hour later pain developed in my upper back on the left side. I did not fall or lift or hit anything that would cause this pain. Currently, there is no nausea or vomiting. I know this pain is much different from any other pain I have felt. The pain seems to be connected as it is wrapping or radiating around from the abdomen to the back. While the pain is not yet excruciating it is still very bothersome and uncomfortable. I could compare the feeling to beg deeply bruised. It almost feels like I was kicked hard in the abdomen and back. I am dealing with something autoimmune but right now it is labeled as UCTD (undifferentiated connective tissue disease). I think it could be related. My concern is that it could be pancreatitis. Do I need to go to the ER? Does pancreatitis progress slowly? This is day two and I do not want to get to the point of excruciating pain.

Answered by Sreenivasa Rao

Hello,

Welcome to icliniq.com.

I read through your concern. The pain what you experience may not be due to pancreas as you feel as usually it will get referred to the right side. There is something like spasm between your intercoastal muscles that will lead to same symptoms and pain that you described, and limited movement of ribs to give rise to associated stiffness and pain in thorax and abdomen.

So, I recommend you to keep icing over the painful area. Drink plenty of water with ORS (oral rehydration solution), keep sipping water. Stay calm and relax. You can lie down if it is comfortable. As you take medication dehydration can occur leading to cramps and spasms.

I hope this helps.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Sreenivasa Rao
Sreenivasa Rao

Physiotherapy

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a Wellness Expert online

Physiotherapy

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy